Forum

× click the New Topic button to post

Arthritic Side Effects from BCG

11 years 1 week ago - 11 years 1 week ago #22128 by Rosemary
Hello, Orpheus!!

The Celebrex trials were dropped because it seems that the subjects were having more episodes of heart attacks than general population.

All I can say is thank goodness for Celebrex.

I'm having an anniversary of sorts. I can't remember the day I got married, or the day I got divorced but I remember the day that the arthritis came on me.
2 years ago tomorrow...

Glad to get your input, Orpheus!

Ro

Rosemary
Age - 55
T1 G3 - Tumor free 2 yrs 3 months
Dx January 2006

Please Log in or Create an account to join the conversation.

11 years 1 week ago #22121 by orpheus
I share the Psoriatic Arthritis/BCG syndrome. No doctor I have consulted seems to have ever heard of this connection. I take 200 mg of Celebrex daily and it seems to help quite a lot. I have also tried to increase my walking to at least a mile a day or more and I take a tablespoon of Norwegian cod liver oil daily. There were several studies started a few years ago with the purpose of finding out if Celebrex could be a palliative for BC. The studies were mysteriously dropped and I have not heard why. Does anyone know about these clinical trials?

Please Log in or Create an account to join the conversation.

11 years 2 weeks ago #21998 by Rosemary
Thanks very much, KathyK!

It's so nice to get the validation. When my symptoms first presented themselves (like gangbusters, 2 years ago) it was an uphill battle to get the Doctor's to listen to me. Thank goodness for Dr. Lamm, who supported my idea that the arthritis was triggered by the BCG. His way of saying it is that people who are "prone" to arthritis may have an arthritic response to treatment...

Well, my proneness runs pretty deep, and I'm afraid that the arthritis is here to stay. I'm not sure if it is a blessing or a curse, just because of the Celebrex issue...

My arthritis moves around, but right now seems to be settling in my feet.
This right thumb always give a fit, and my handwriting, at this point, makes me think that I should have become a Doctor. I used to have a beautiful handwriting....

Old age, gray hair, arthritis and bladder cancer....sigh...:S

Ro

Rosemary
Age - 55
T1 G3 - Tumor free 2 yrs 3 months
Dx January 2006

Please Log in or Create an account to join the conversation.

11 years 2 weeks ago #21985 by kathyk
One quick note: I forgot to mention that during my BCG treatments I started having pain in my thumb joint - that one you use to pick up a glass or hold the computer mouse. It would lock in two positions. Also BCG related. My personal belief is that the reactive arthritis affects the joints that have already had some arthritic damage.

Please Log in or Create an account to join the conversation.

11 years 2 weeks ago #21982 by Patricia
I agree with you Kathy.....i think its vastly underreported..perhaps half of what we tell our physicians they don't remember???....it could work both ways......thanks for a great link........Pat

Please Log in or Create an account to join the conversation.

11 years 2 weeks ago #21981 by kathyk
One week after my 6th BCG installation my left knee swelled up overnight and I had to use a walker to get to my Internist's office. I had an X-ray and the report came back "mild arthritis". Two days later my leg swelled from my ankle to groin. I went back to my Dr. and she sent me for an ultrasound to find out if it was caused by a blood clot. I wasn't. I was prescribed prednisone and put on anti-inflamatory meds. Eventually the leg swelling went down but it took longer for the knee to heal. Neither my internist nor my uro thought it was related to the BCG, but it never happend before or since and it's been almost a year. (I didn't have any more BCG treatments).

I'm putting in a link to all of the PubMed abstracts that deal with reactive arthritis and Reiter syndrome associated with BCG. Then google reactive arthritis and Reiter syndrome to see which most closely resemble your symptoms. I don't think you can take prednisone during your treatments. I hope your aggravated arthritis will go away after being treated.

All of the articles say that this is a very rare symptom of BCG. I beg to differ. Take the info from others on this website and the PubMed list to your Dr. Then they can't dismiss it. Good luck!
http://www.ncbi.nlm.nih.gov/sites/entrez?db=pubmed&cmd=Search&Term=reactive%20arthritis%20BCG&itool=QuerySuggestion

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add Files.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 1769 Guests 

Statistics

Today Total Opened: 1 Today Total Answered: 4 Latest User: GinGinMo
Yesterday Total Opened: 1 Yesterday Total Answered: 3
Total Posts: 52893 Total Subjects: 6886 Total Users: 8468
Powered by Kunena Forum